MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD CENTRAL VENOUS CATHETER

C.R. BARD, INC. (BASD) -3006260740 BARD CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported "last week, we had a wire break during a picc insertion for a 4fr picc (lot #rejx3266).This was inserted by one of our experienced staff, who reported the line was cut to 36 cm and the copper tip was not visible after the procedure.A second nurse confirmed that the wire wasn¿t present in the trimmed section of the picc, so the patient was sent for an x-ray as a precautionary measure.The patient has a pacemaker in place so needed a chest x ray to confirm picc tip placement.The 3cg wire was pulled back, line was cut only with the blade provided.The cut was smooth with no sensation the wire was cut.The inserter was certain they seen the coper section after they trimmed the catheter and pulled it back to be in line with the tip of the picc.The picc was then flushed to remove micro bubbles onto the tray.Sherlock showed lollypop going up neck, multiple attempts made to navigate it down towards the heart.The 3cg showed the picc taking the turn to go down towards the heart but did could not get the depth parameter to show the picc going all the way down but since there was good blood return and line flushed easily order for x ray was entered.Then when wire was removed, it was immediately noticed the copper section was missing.Assistant was handed the trimmed section of the picc but did not find the missing section of the wire.The tray was looked over.The 3cg wire was compared to a new wire from a practice kit.The last section is noticeably missing at least 1 inch of wire.The x-ray did not show any wire in the chest.We still have the 3cg wire.The x ray showed the picc was malpositioned and so it was removed and a new picc was inserted on the left side without difficulty or complications.Due to the pacemaker on the left and initially cardiology not wanting the picc on the same side ( pacemaker in place over 1 year) the first nurse attempted the right basilic but could not advance the wire she then attempted the brachial but could not navigate down the last 10cm.2nd picc inserter with one attempt accessed brachial more proximal, and struggled with the same issue, the last 5-10cm would not navigate down.( 3rd attempt on the right arm was only due to cardiology initially refusing us to attempt left.It was this attempted picc that that the 3cg wire was missing.It was an easy vessel to access but extreme difficulty navigating the picc into position.The 3cg wire had a district bend to prevent the wire from advancing past the tip of the catheter during insertion.It took over 2 hours with 4 total attempts to obtain access for this patient.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD CENTRAL VENOUS CATHETER
Common Device Name
BARD CENTRAL VENOUS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22473385
Report Number3006260740-2025-04670
Device Sequence Number4272909
Product Code FPA
UDI-Device Identifier00801741074714
UDI-Public(01)00801741074714(11)241219(17)260331(10)REJX3266
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberN/A
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown